MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M0061552220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device problem code a0401 captures the reportable event of stent shaft break.The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris loop ureteral stent was used during a holmium laser lithotomy for right renal stones under flexible ureteroscope procedure in the kidney, performed on (b)(6) 2021.During unpacking, it was noticed that the stent was fractured in the middle of the device and could not be used.Another polaris loop ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0401 captures the reportable event of stent shaft break.Block h10: the returned polaris loop ureteral was analyzed, and a visual evaluation noted that the shaft was torn.The suture did not returned.No other issues with the device were noted.The reported event was confirmed.According to product analysis, it is possible that operational factors, interaction of the device with the suture string such as entanglement, manipulation or excess of force applied during it use, could have caused the detached observed.Consequently, affect the performance of the device.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris loop ureteral stent was used during a holmium laser lithotomy for right renal stones under flexible ureteroscopy procedure in the kidney, performed on (b)(6) 2021.During unpacking, it was noticed that the stent was fractured in the middle of the device and could not be used.Another polaris loop ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13472811
Report Number3005099803-2022-00465
Device Sequence Number3872111
Product Code FAD
UDI-Device Identifier08714729421023
UDI-Public08714729421023
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2022
Device Model NumberM0061552220
Device Catalogue Number155-222
Device Lot Number0024815824
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer02/18/2022
03/17/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date03/17/2022
04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexMale
Patient Weight75 KG